Drug Term and Street term: Dope Sick
To better inform everyone, we had a round table discussion with teens from Inspirations for Youth and Families about drug and street terms everyone may want to know. The definition below is based on collective information gathered from teens within our rehab and online research.
Dope Sick (v.) – The experience of negative symptoms due to withdrawal from medication, typically opiates (herion, morphine, opium.) Symptoms may include nausea, headache, insomnia and restlessness. The term is not limited to opiate narcotics.
Example: After running out of heroin Myra got dope sick.
Inspirations for Youth and Families Heroin Addiction Treatment
Heroin is a highly addictive opiate that targets the opiate receptors in the brain. The natural forms of opiates in the body are called endorphins, which make you feel pleasure; that’s the feeling that heroin addicts get by injecting opiates. It convinces your brain that you are content regardless of the circumstances in your life. Eventually your brain will only get that feeling from heroin because it has compromised your body’s ability to release those endorphins you crave.
Chronic use of heroin leads to physical dependence, a state in which the body has adapted to the presence of the drug. If a dependent user reduces or stops use of the drug abruptly, he or she may experience severe symptoms of withdrawal. These symptoms—which can begin as early as a few hours after the last drug administration—can include restlessness, muscle and bone pain, insomnia, diarrhea and vomiting, cold flashes with goose bumps (“cold turkey”), and kicking movements (“kicking the habit”). Users also experience severe craving for the drug during withdrawal, which can precipitate continued abuse and/or relapse.
See our terms glossary here!